Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 8, 2011Dade County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 5:53 PM EDT for Dade County, Walker County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 5:53 PM EDT (21:53 UTC)
Expired
Aug 8, 2011, 6:45 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA

Counties Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS82 KFFC 082153
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON AUG 8 2011

GAZ001-002-011-082245-
553 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS 
AND FREQUENT LIGHTNING IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL 
645 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF RISING FAWN TO CENTER 
POST...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE 
ACROSS WALKER...EXTREME NORTH CHATTOOGA AND DADE COUNTIES THROUGH 
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
CENTER POST...RISING FAWN...STEPHENSVILLE...CEDAR 
GROVE...TRENTON...SUBLIGNA...SUTTLES MILL...CLOUDLAND CANYON STATE 
PARK...NAOMI...CHATTANOOGA VALLEY...NOBLE...LAFAYETTE...LINWOOD AND 
COOPER HEIGHTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON 
ROADWAYS.

&&

LAT...LON 3493 8534 3463 8514 3454 8516 3458 8547
      3466 8555 3488 8559
TIME...MOT...LOC 2153Z 270DEG 12KT 3481 8560 3471 8550
          3464 8532

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:00 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 8, 4:00 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON AUG 8 2011

.SHORT TERM /TONIGHT THROUGH WEDNESDAY.
PLENTY OF INSTABILITY THIS AFTERNOON WITH THE MODELS INDICATING HELP
FROM A WEAK SHORT WAVE HELPING TO SPUR SCATTERED SHOWERS AND
THUNDERSTORMS. CONVECTION IS EXPECTED TO DIMINISH WITH THE LOSS OF
HEATING.

WEAK COLD FRONT GETS CLOSE TO THE N GA BORDER TUESDAY WITH A
SURFACE THERMAL TROUGH ENHANCING OVER THE CENTRAL TO S GA AREA. THIS
IN COMBINATION WITH THE MODELS FORECASTING A SHORT WAVE TO MOVE TO
THE AREA SHOULD CAUSE ANOTHER FLAIR UP OF SHOWERS AND STORMS
POSSIBLY STARTING EARLIER THAN NORMAL FOR N-NW GA WHERE LIKELY POPS
CAN BE EXPECTED AND SCATTERED SHOWERS/STORMS(40-50 PERCENT) FOR THE
REST OF THE AREA. UPPER WAVE EXPECTED TO BE STRONG ENOUGH FOR A RISK
OF SEVERE STORMS OVER THE AREA...MOST SO FROM CARTERSVILLE NORTH.

MODELS INDICATING THE AIRMASS DRYING FOR WEDNESDAY WITH THE PASSAGE
OF THE UPPER WAVE. MUCH LESS INSTABILITY FORECAST AS WELL. ONLY
SMALL POPS EXPECTED FOR SOME OF THE COUNTIES S OF CSG/MCN.

HEAT ADVISORY WILL EXPIRE FOR SOME COUNTIES THIS EVENING BUT BE
EXTENDED FOR THE COUNTIES S OF CSG AND FROM MCN S FOR TUESDAY
AFTERNOON. PRECIP CHANCES AND POTENTIAL CLOUD COVER WILL CONTINUE TO
MAKE THE HIGH TEMPERATURE FORECAST FOR TUESDAY DIFFICULT. GENERALLY
FAVORED THE MET MOS HIGH TEMPERATURES AND A MAV/MET BLEND IN SOME
CASES. EAST AND CENTRAL GA WILL LIKELY FEEL THE HOTTEST TEMPERATURES
THE NEXT 2 DAYS.

.LONG TERM /THURSDAY THROUGH MONDAY/...
A WEAK FRONT WILL LIKELY BE ACROSS THE AREA FOR THURSDAY. PRECIP
CHANCES HIGHLY UNCERTAIN AND MAY DEPEND MOST SO ON THE INFLUENCE OF
ANY SHORT WAVES MOVING TO THE AREA. THE GFS AND EUROPEAN MODELS ARE
AT LEAST INDICATING SOME POTENTIAL FOR THIS. PATTERN HIGHLY SUMMER
LIKE FRIDAY AND SATURDAY WITH AT LEAST SOME POTENTIAL FOR
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. ANOTHER FRONT WITH A WELL
DEFINED UPPER TROUGH MOVE TO THE AREA SUNDAY INTO MONDAY THAT SHOULD
GIVE AT LEAST OK POTENTIAL FOR SHOWERS AND THUNDERSTORMS.

&&

.CLIMATE...

RECORDS FOR 08-08

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     75 1989     75 2007     57 2004
                                        1987
                                        1981
   KATL     102 1980     71 1904     82 2007     61 2004
                            1897                    1904
   KCSG     100 2006     81 1989     78 1999     61 1950
   KMCN     102 2007     75 1897     77 2007     56 2004
                                        1907

RECORDS FOR 08-09

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     74 1997     78 2007     60 2004
                                                    1989
   KATL     103 2007     73 1997     79 2007     59 1976
   KCSG     100 2007     80 1997     79 2007     61 1950
   KMCN     103 2007     77 1989     78 2007     61 2004
                                                    2002

RECORDS FOR 08-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 2007     74 1970     77 1987     60 1953
   KATL     103 2007     75 2004     78 2007     61 1990
                            1898                    1953
                            1879
   KCSG     104 2007     78 2004     79 1983     62 1953
   KMCN     105 2007     76 2004     76 2007     60 2002
                                        1927

RECORDS FOR 08-11

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     72 1970     79 2007     60 1989
   KATL     100 2007     73 1970     81 2007     62 1917
                                                    1890
                                                    1879
   KCSG     103 2007     78 1970     81 2007     63 1954
   KMCN     101 2007     79 1970     78 2007     60 2002
                            1922

RECORDS FOR 08-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     73 1970     75 1934     61 1967
   KATL      98 1999     73 1940     80 1881     59 1890
                1957        1922
   KCSG     101 1999     81 2008     77 2010     65 1989
                            2004
   KMCN     102 1925     74 1919     77 1925     62 1967

RECORDS FOR 08-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     72 1922     75 1926     56 1964
                                        1925
   KATL     100 2007     73 1992     80 1881     56 1964
                            1922
   KCSG      98 1995     82 1992     79 2010     61 1964
   KMCN     101 1999     80 1986     79 1925     59 1967
                1925

RECORDS FOR 08-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1991     78 1925     57 1964
   KATL      99 2007     73 1991     78 2007     56 2004
                1995
                1980
   KCSG     102 1999     76 1991     78 2010     60 1967
                                                    1964
   KMCN     102 1999     72 1931     77 2010     56 1967
                                                    1964
&&

.AVIATION...
18Z UPDATE...
SOME MID TO HIGH LEVEL CLOUDS MOVING INTO NW GA BUT OTHERWISE
MOSTLY CLEAR SKIES OVER THE TAF SITES. EXPECTING SOME AFTERNOON CU
TO DEVELOP BETWEEN 20Z-00Z. EXPECTING SOME ISOLATED THUNDERSTORM
TO POP UP AS WELL BUT THEY SHOULD BE SO ISOLATED THAT THEY DO NOT
AFFECT THE TAF SITES. WINDS WILL BE MAINLY OUT OF THE WEST TO
NORTH WEST IN THE 5-10KT RANGE. VSBYS SHOULD REMAIN VFR EXCEPT IN
AND AROUND TSRA DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  94  71  94 /  20  40  30  10
ATLANTA         75  91  73  92 /  20  50  30  10
BLAIRSVILLE     70  86  67  86 /  40  70  30  10
CARTERSVILLE    72  88  69  91 /  30  70  30  10
COLUMBUS        76  94  75  95 /  20  40  30  10
GAINESVILLE     74  90  71  90 /  30  50  30  10
MACON           74  96  73  96 /  20  40  30  10
ROME            72  88  70  91 /  30  70  30  10
PEACHTREE CITY  72  91  70  93 /  20  50  30  10
VIDALIA         75  96  76  95 /  20  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...CHATTAHOOCHEE...CLARKE...CRAWFORD...GLASCOCK...
GREENE...HANCOCK...JONES...MADISON...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PUTNAM...TALIAFERRO...TAYLOR...WARREN...
WILKES.

&&

BDL
Hazardous weather outlook, Aug 8, 5:33 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EDT MON AUG 8 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
533 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH
AND CENTRAL GEORGIA.

.SYNOPSIS...
WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS NORTH CENTRAL
GEORGIA...AND THE COMBINATION OF THIS BOUNDARY AND OUTFLOW
BOUNDARIES ASSOCIATED WITH SUNDAY NIGHT ACTIVITY WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING
IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS ALONG AND SOUTH OF
A LINE FROM COLUMBUS...TO MACON...TO ATHENS CAN EXPECT TO SEE
ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN
105 AND 110. IN ADDITION TO THE RIDGE OF HIGH PRESSURE...THE WEAK
SURFACE TROUGH REMAINS IN SITUATED ACROSS NORTH CENTRAL GEORGIA.
THIS TROUGH...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM SUNDAY
NIGHTS ACTIVITY...WILL PRODUCE SCATTERED THUNDERSTORMS. MODERATE
INSTABILITY IS EXPECTED TODAY WITH MODELED CAPE BETWEEN 1500 AND
2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS CENTRAL GEORGIA...ALONG
AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO AUGUSTA. DEVELOPING
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE
EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 4:09 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON AUG 8 2011

GAZ053-054-056-066>069-082045-
409 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TROUP...SPALDING...PIKE...MERIWETHER...UPSON...COWETA AND FAYETTE
COUNTIES UNTIL 445 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS EXTREME SOUTHERN
COWETA...CENTRAL AND NORTHERN MERIWETHER...AND NORTHEAST
TROUP...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...NORTHWEST
UPSON...SOUTHERN COWETA AND SOUTHERN FAYETTE COUNTIES THROUGH 445 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ODESSADALE...ROCKY MOUNT...SAINT MARKS...LUTHERSVILLE...LONE
OAK...MOUNTVILLE...HOGANSVILLE...GRANTVILLE...GREENVILLE...HARRIS
CITY...WOOSTER...ALVATON...HARALSON...RALEIGH AND GAY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3333 8446 3333 8428 3287 8443 3298 8486
      3321 8497
TIME...MOT...LOC 2007Z 290DEG 17KT 3304 8472
Special weather statement, Aug 8, 4:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT MON AUG 8 2011

GAZ048-056>058-067>070-078-079-082130-
444 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN TALBOT...SPALDING...PIKE...NEWTON...
MERIWETHER... LAMAR...UPSON...BUTTS...HARRIS AND HENRY COUNTIES
UNTIL 530 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OLA TO PINE MOUNTAIN-CALLAWAY
GARDENS...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...SPALDING...PIKE...NEWTON...MERIWETHER... LAMAR...
UPSON...BUTTS...HARRIS AND HENRY COUNTIES THROUGH 530 PM EDT. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3345 8382 3320 8406 3304 8411 3290 8426
      3272 8475 3281 8495 3299 8463 3309 8445
      3321 8436 3347 8409
TIME...MOT...LOC 2043Z 285DEG 17KT 3341 8408 3320 8430
          3307 8435 3296 8454 3284 8491
Special weather statement, Aug 8, 5:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT MON AUG 8 2011

GAZ001-002-082200-
525 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH WINDS
AND FREQUENT LIGHTNING IN WALKER AND DADE COUNTIES UNTIL 600 PM
EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF RISING FAWN TO 6
MILES WEST OF CENTER POST...MOVING EAST AT 15 MPH. A BAND OF STRONG
WINDS JUST AHEAD OF THE STORMS WAS MOVING INTO WESTERN DADE COUNTY.
SOME OF THESE WINDS WERE GUSTING TO 45 TO 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALKER AND DADE COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE CENTER POST...RISING FAWN...CEDAR
GROVE...SUTTLES MILL...LAFAYETTE...LINWOOD...COOPER HEIGHTS...
CLOUDLAND CANYON STATE PARK AND TRENTON. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3490 8544 3460 8513 3459 8550 3462 8554
      3482 8559 3486 8559
TIME...MOT...LOC 2124Z 271DEG 13KT 3485 8575 3472 8558
          3463 8545
Special weather statement, Aug 8, 5:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT MON AUG 8 2011

GAZ007-012-013-021-082215-
534 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN PICKENS...CHEROKEE...GILMER AND GORDON
COUNTIES UNTIL 615 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROUNDTOP TO RANGER...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...GILMER AND GORDON COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RANGER...
OAKMAN...FAIRMOUNT...ROUNDTOP...BLAINE...HINTON...TALONA...TALKING
ROCK...MARION...SALACOA VALLEY...SEQUOYAH LAKE...LAKE TAMARACK...
TALMADGE...MARBLEHILL AND TATE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3464 8425 3457 8427 3458 8433 3453 8434
      3445 8431 3431 8449 3440 8465 3441 8465
      3448 8479 3459 8470 3458 8465 3464 8465
TIME...MOT...LOC 2134Z 291DEG 11KT 3460 8458 3455 8460
          3449 8469
Special weather statement, Aug 8, 5:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT MON AUG 8 2011

GAZ014>016-023-082215-
537 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN SOUTHERN WHITE...LUMPKIN...EASTERN DAWSON
AND HALL COUNTIES UNTIL 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AURARIA TO NEAR MCKEE...MOVING EAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WHITE...LUMPKIN...DAWSON AND HALL COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDES DAHLONEGA...
AURARIA...GARLAND...MURRAYVILLE...GAINESVILLE...CLERMONT AND MOSSY
CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3456 8368 3428 8379 3444 8415 3455 8407
TIME...MOT...LOC 2135Z 291DEG 11KT 3449 8403
Special weather statement, Aug 8, 5:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON AUG 8 2011

GAZ001-002-011-082245-
553 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNING IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL
645 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF RISING FAWN TO CENTER
POST...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...EXTREME NORTH CHATTOOGA AND DADE COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CENTER POST...RISING FAWN...STEPHENSVILLE...CEDAR
GROVE...TRENTON...SUBLIGNA...SUTTLES MILL...CLOUDLAND CANYON STATE
PARK...NAOMI...CHATTANOOGA VALLEY...NOBLE...LAFAYETTE...LINWOOD AND
COOPER HEIGHTS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3493 8534 3463 8514 3454 8516 3458 8547
      3466 8555 3488 8559
TIME...MOT...LOC 2153Z 270DEG 12KT 3481 8560 3471 8550
          3464 8532

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton31 min
Aug 7, 10:25 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Aug 7, 11:14 PM EDTSpecial Weather StatementFFCCatoosa, Dade31 min
Aug 7, 11:45 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker30 min
Aug 8, 12:23 AM EDTSpecial Weather StatementFFCChattooga, Walker37 min
Aug 8, 12:49 AM EDTSpecial Weather StatementFFCFannin26 min
Aug 8, 1:10 AM EDTSpecial Weather StatementFFCFannin50 min
Aug 8, 2:15 AM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 8, 2:56 PM EDTSpecial Weather StatementFFCTowns, White49 min
Aug 8, 3:28 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 8, 4:09 PM EDTSpecial Weather StatementFFCMeriwether, Pike36 min
Aug 8, 4:44 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding46 min
Aug 8, 5:25 PM EDTSpecial Weather StatementFFCDade, Walker35 min
Aug 8, 5:34 PM EDTSpecial Weather StatementFFCPickens41 min
Aug 8, 5:37 PM EDTSpecial Weather StatementFFCHall38 min
Aug 8, 6:02 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 8, 6:06 PM EDTSpecial Weather StatementFFCBibb, Jones, Twiggs24 min
Aug 8, 6:10 PM EDTSpecial Weather StatementFFCCherokee, Pickens50 min
Aug 8, 6:12 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 8, 6:19 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson26 min
Aug 8, 6:26 PM EDTSpecial Weather StatementFFCDodge, Pulaski34 min
Aug 8, 6:28 PM EDTSpecial Weather StatementFFCGordon47 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Aug 8, 6:38 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens37 min
Aug 8, 6:39 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs, Wilkinson36 min
Aug 8, 6:42 PM EDTSpecial Weather StatementFFCTreutlen33 min
Aug 8, 6:49 PM EDTSpecial Weather StatementFFCHouston26 min
Aug 8, 6:54 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Schley36 min
Aug 8, 7:02 PM EDTSpecial Weather StatementFFCBleckley28 min
Aug 8, 7:08 PM EDTSpecial Weather StatementFFCHeard52 min
Aug 8, 7:11 PM EDTSpecial Weather StatementFFCPickens34 min
Aug 8, 7:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Aug 8, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen30 min
Aug 8, 7:18 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Pulaski27 min
Aug 8, 7:23 PM EDTSpecial Weather StatementFFCTaliaferro37 min
Aug 8, 7:27 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Schley, Stewart, Sumter, Webster63 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Laurens, Pulaski, Telfair and 1 more34 min
Aug 8, 7:42 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
Aug 8, 7:44 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Montgomery, Treutlen, Washington31 min
Aug 8, 7:48 PM EDTSpecial Weather StatementFFCToombs27 min
Aug 8, 7:58 PM EDTSpecial Weather StatementFFCGlascock, Warren32 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.